Symmetrical drug-related intertriginous and flexural exanthema associated with tirzepatide

Read full text
Authors: William Goodman, Karan Pandher, Mahaa Ayub
Cited by: 2
References: 3

Abstract

A 37-year-old woman presented with a 1-week history of an itchy rash.The eruption began in the bilateral axillae after her third weekly dose of tirzepatide 2.5 mg administered subcutaneously for weight loss and spread to the antecubital fossae.Within several days, similar lesions appeared in the inguinal folds, inframammary area, thighs, and periumbilical region.Concerned that the medication was responsible, she withheld her fourth dose.Self-treatment with over-the-counter hydrocortisone cream, topical terbinafine cream, oral cetirizine tablets, and oral diphenhydramine capsules provided minimal relief.Her history was notable for prior semaglutide use in 2022, discontinued after 1 week for gastrointestinal intolerance, approximately 3 years before starting tirzepatide in September 2025.Current medications included ondansetron as needed.She had no known allergies.Review of systems was negative for fever, malaise, lymphadenopathy, or recent illness.Given the absence of systemic symptoms or clinical concern for severe cutaneous adverse reactions, laboratory evaluation was not pursued.On examination she appeared well.Dermatologic exam showed symmetric, well-demarcated, confluent erythematous plaques involving the bilateral axillae, antecubital fossae, inguinal folds, and periumbilical region, without mucous membrane involvement, bullae, or facial edema (Fig 1).Based on the morphology, symmetric distribution, and temporal relationship to tirzepatide, symmetrical drug-related

Fields of Study & Subjects

Parvovirus B19 Infection Studies Contact Dermatitis and Allergies Skin Diseases and Diabetes

Publication details

Journal / source
JAAD Case Reports
Publisher
Elsevier BV
Volume
71
Pages
223–224
Publication date
20 March 2026
Language
EN